MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-009
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 9mm amplatzer septal occluder was chosen for an atrial septal defect (asd) using a8f amplatzer trevisio intravascular delivery system.During procedure, when the device was expanding inside the body it had a cobra deformation.The deformed occluder was retrieved outside the patient prior to release from the delivery cable inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.A new 9mm amplatzer septal occluder was chosen and successfully implanted with the same delivery system.There was no adverse patient effect the patient was reported stable.No additional information was provided.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally, a review of the complaint history did not indicate a lot-specific product issue.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21718516
Report Number2135147-2025-01594
Device Sequence Number9492549
Product Code MLV
UDI-Device Identifier00811806010069
UDI-Public(01)00811806010069(17)280630(10)9164553
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-009
Device Catalogue Number9-ASD-009
Device Lot Number9164553
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTE
Patient SexUnknown